Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 55, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 17, 2001, 10:26 PM CDT for Christian County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 17, 2001, 10:26 PM CDT (03:26 UTC)
- Expired
- May 17, 2001, 11:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Christian County, IL
The radar
The Lincoln radar (KILX), 75 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 180327 SVRSPI ILC021-180430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1026 PM CDT THU MAY 17 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHRISTIAN COUNTY IN CENTRAL ILLINOIS * UNTIL 1130 PM CDT * AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MORRISONVILLE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KINCAID TAYLORVILLE EDINBURG STONINGTON THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3943 8960 3930 8943 3943 8904 3978 8931 NNNN KMH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:50 PM CDT, 7 hours 36 minutes earlier.
Area forecast discussion, May 17, 2:50 PM CDT, 7 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 250 PM CDT THU MAY 17 2001 SEVERAL FORECAST CONCERNS FOR THE FORECAST TONIGHT AND FRIDAY. LATEST SURFACE ANALYSIS INDICATED THE MAIN SYNOPTIC FRONT FROM NRN WI THRU CENT IA TO A SFC WAVE IN NW MO. A LARGE MCS HAS DEVELOPED IN NW MO AT THE INTERSECTION OF THE FRONT/SFC WAVE...AN OUTFLOW BOUNDARY FROM THE CONVECTION THIS MORNING...AND A TROF THAT XTNDS DOWN INTO THE SRN PLAINS. SATELLITE IMAGES...AS WELL AS MODELS ALL POINT TO A CONVECTIVELY INDUCED VORT MAX SCENT KS INTO WRN OK. THERE WAS ALSO A WEAK BOUNDARY BTWN PIA/SPI AND BMI/DEC WHERE SOME ELEVATED SHWRS HAVE FORMED. 18Z ILX RAOB INDICATED THAT THE ATMOSPHERE WAS RATHER CAPPED IN THE LOWER LEVELS. THE ATMOSPHERE WAS UNSTABLE WRT ELEVATED CONVECTION FORCED ABV 850 MB. HOWEVER...SFC BASED CONVECTION WILL TAKE QUITE A BIT OF FORCING/HEATING TO OVERCOME THE CAP. QUESTION FOR TONIGHT/FRIDAY IS THE EFFECT OF THE VARIOUS BOUNDARIES AND ESPECIALLY THE MCV IN KS AND THE MCS IN NW MO. THE MODELS ARE QUITE DIFFERENT IN THEIR HANDLING OF THESE FEATURES. THE AVN IS A BIT QUICKER WITH THE FRONT AND FARTHER NORTH WITH THE REMNANTS OF THE VORT MAX...WHILE THE ETA IS FARTHER SOUTH AND SLOWER WITH THE FRONT. THE AVN HAS BEEN MOST CONSISTENT IN THE PAST SEVERAL RUNS...BUT THE ETA IS CLOSER IN THE 6 HOUR FCST AT 18Z. ALSO NOTED THAT A SLIGHT SE PUSH OF THE MCS IN NW MO MAY RESULT IN THE HEAVIER PCPN IN OUR REGION DEVELOPING/TRACKING FARTHER TO THE SOUTH LATE THIS EVE/OVERNIGHT SIMILAR TO THE ETA. WILL GO WITH HIGH POPS (80 PERCENT) FOR WHOLE CWA OVERNIGHT AND MENTION THE PSBLTY OF LOCALLY HEAVY RAIN MAINLY ALONG AND SOUTH OF THE I-72 CORRIDOR LATE TONIGHT AND SOUTH OF I-70 FRIDAY. WILL ALSO KEEP CLOUDS AND RAIN IN THE FCST THROUGH THE DAY FRIDAY AS THE SFC WAVE TRACKS INTO SRN IL. DRIER AIR WILL MOVE INTO THE REGION FRIDAY NIGHT SO WILL CLEAR THE SKY AND GO WITH TEMPS A BIT BELOW GUIDANCE. MOSTLY SUNNY CONDITIONS XPCTD SATURDAY AS HIGH PRESSURE MOVES ACRS IL. WILL NOT MAKE TOO MANY CHANGES TO THE EXTENDED FCST...KEEPING THE CHC FOR RAIN IN FOR MONDAY AND TUESDAY. ONLY CHANGE WILL BE TO ADD PCPN FOR LATE SUNDAY IN WRN HALF OF FORECAST AREA. COORD WITH LSX. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI TU 062/073 049/075 053 23860 PIA TU 059/071 048/075 053 23850 DEC TU 062/072 049/075 052 23860 CMI TU 063/072 048/075 052 23871 MTO TU 065/073 048/074 052 23871 LWV TU 068/074 050/078 053 23871 .ILX...NONE. MILLER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 1:25 AM CDT | Flash Flood Warning | ILX | Tazewell | 3 hr |
| May 18, 3:00 AM CDT | Flash Flood Warning | ILX | McLean | 3 hr |
| May 18, 4:39 AM CDT | Flash Flood Warning | ILX | Tazewell | 111 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.